Just started using Progesterone Cream

by Mandy
(USA)

Well today is the first day I started using the cream. I'm starting with 1/4 tsp twice a day hoping that it cures some of my problems.

I'm 30 years old, been married for 12 years, no kids. However, Sept 08 I went into preterm labor at 31 weeks and my son was stillborn. I have struggled with fertility for years probably related to this condition. After having my son, I started noticing major changes about 3 months after. My periods were not coming at all at first... then they came and well kinda never left... bleeding only slightly somedays. I went to the GYN where they discovered the my uterine lining was thick. Even after multiple pills the lining is still thick and yes am still been doing the weird bleeding thing.

About 5 months after that things really started going downhill... my skin was horrible, very dry, even my lips and eyes, my hair was falling out (BADLY), I was very tired (although I wasn't anemic), I was unmotivated and was growing very depressed at my rapid decline in health. I gained an extreme amount of weight while I was pregnant (50 pounds)... but it is slowly coming off now.

At my last appointment the doctor wanted to try another type of birth control which I declined. I did some research and decided that perhaps using the cream will help. So far all is well. I didn't have a reaction to the cream (I have sensative skin) so that was promising. I immediately felt peaceful if that makes any sense.

I'm wondering if this is actually going to help, but at this point I have nothing to lose. I don't have a regular cycle to start using the cream before ovulation, so I just went for it. Can anyone tell me what they would suggest for getting my cycle normal again? Should I use the cream for 14 days and then off for 5 or 21 and then off for 7?

Help would be greatly appreciated.

Comments for Just started using Progesterone Cream

Click here to add your own comments

Feb 24, 2010
Just started using Progesterone Cream
by: Wray

Hi Mandy. I find it strange if you've struggled with fertility for years, that you weren't given progesterone whilst pregnant. The thick lining is due to excess oestrogen, the spotting/bleeding you are having now indicates a lack of progesterone to stop this. Certain enzymes called MMP's break down the lining, but they can only do so once progesterone falls at the end of a cycle. This is because progesterone suppresses their activity, with too low a level there is nothing to suppress them, so you have continual bleeding.

So it doesn't surprise me you have all those other symptoms too! It doesn't surprise me the pills didn't work either. I'm pleased the cream didn't react with your skin, but I see you're using only using 1/2tsp/day. If it's Natpro you're using (which is a high concentration cream) this will still only give you about 85mg/day, not enough. As you do have a cycle, albeit disturbed, you should be using nearly 1 tsp/day for 14 days. This will give you about 170mg/day, although to stop continual bleeding I have found between 200-400mg and more is needed. So please increase the amount you use to 1tsp per day and see if that helps.

To regulate your cycle and as you don't know how long it is, use a 28 day cycle. So you would use the cream for 14 days, then stop for the next 14 and so on. The luteal phase is always 12-14 days long, I prefer to use the 14 days to be on the safe side. Your own cycle might be longer or shorter, but eventually it will appear, so don't be alarmed or discouraged if it lengthens or shortens. Please see this web page. Take care, Wray

May 01, 2013
help for fertility problems
by: catlady

I would have them check your thyroid. You sound like you have symptoms of a hypoactive thyroid and this can effect you fertility. Progesterone can also effect fertility but i would make sure your dosage is determined by the OB doctor. Hope this helps.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...